A new eigenspace characterization of split-quaternion involutions

KIZIL E., Lawson J.

Linear and Multilinear Algebra, vol.69, no.11, pp.1981-1988, 2021 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 69 Issue: 11
  • Publication Date: 2021
  • Doi Number: 10.1080/03081087.2021.1881032
  • Journal Name: Linear and Multilinear Algebra
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, MathSciNet, zbMATH
  • Page Numbers: pp.1981-1988
  • Keywords: automorphism, involution, Split-quaternion
  • Yıldız Technical University Affiliated: Yes


© 2021 Informa UK Limited, trading as Taylor & Francis Group.It is well known that a general quaternion algebra over a field F of characteristic different from 2 is either a division algebra or is split, which means isomorphic to (Formula presented.) the algebra of (Formula presented.) -matrices with entries from F. Since we have characterized in [Lawson J, Kizil E. Characterization of automorphic and anti-automorphic involutions of the quaternions. Linear Multilin Algebra, Published online. 04/2020] automorphic and anti-automorphic involutions of the division algebra of Hamilton's quaternions, we treat in this paper split-quaternions and obtain characterizations of the class of involutions of the algebra of split quaternions both in terms of inner automorphisms and of involution eigenspaces. These descriptions carry over to involutive automorphisms.